Missouri, 2005

Flood in Missouri, April 12, 2005

April 12, 2005 · NWS SGF · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 12, 12:55 AM CST, 7 hours 5 minutes earlier.

Area forecast discussion, Apr 12, 12:55 AM CST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 AM CDT TUE APR 12 2005

.DISCUSSION...
ANOTHER CLOSED UPPER LOW WAS MIGRATING INTO THE REGION EARLY
TUESDAY. WATER VAPOR IMAGERY AND PROFILERS CLEARLY DEPICT THE UPPER
LOW CIRCULATION OVER EASTERN KANSAS. INITIAL SURFACE TROUGH HAD
PUSHED ACROSS SOUTHWEST MISSOURI. THE TRUE COLD FRONT WAS SWINGING
SOUTHEAST ACROSS KANSAS AROUND THE BACKSIDE OF THE UPPER LOW.

THE UPPER LOW WILL TRACK ACROSS SOUTHERN MISSOURI TODAY RESULTING IN
ANOTHER DAY OF RELATIVELY COOL AND UNSETTLED WEATHER. THE ASSOCIATED
COLD CORE ALOFT WITH 500 MB TEMPERATURES OF MINUS 22 DEGREES C AND
RESULTING STEEP LAPSE RATES WILL SUPPORT AT LEAST SCATTERED SHOWERS
TODAY. ANY SURFACE HEATING WOULD PROVIDE AMPLE INSTABILITY FOR A FEW
THUNDERSTORMS AS WELL. SOME OF THE STORMS COULD PRODUCE SMALL HAIL
GIVEN THE LOWER FREEZING LEVELS AND STEEP LAPSE RATES.
HOWEVER...CLOUD COVER WILL LIKELY BE EXTENSIVE AND HAVE SLIGHTLY
LOWERED MAXIMUM TEMPERATURES TODAY.

THE UPPER LOW WILL SLOWLY TRACK EAST INTO THE TENNESSEE RIVER VALLEY
WEDNESDAY. DEEP CYCLONIC CIRCULATION WILL KEEP CONSIDERABLE CLOUD
COVER ACROSS THE AREA MUCH OF THE DAY. A FEW SHOWERS CANNOT BE RULED
OUT ESPECIALLY ACROSS THE EASTERN OZARKS. MODELS SUGGEST CLEARING
MAY TAKE PLACE FROM THE NORTH DURING THE AFTERNOON AS DRIER ADVECTS
INTO THE REGION.  HIGH TEMPERATURES WILL AGAIN REMAIN BELOW NORMAL.

AN UPPER RIDGE OF HIGH PRESSURE WILL BUILD INTO THE CENTRAL U.S. TO
THE END THE WEEK WHILE A SURFACE RIDGE STRETCHES ACROSS THE AREA.
THE RETURN OF MID APRIL SUNSHINE WILL PUSH TEMPERATURE BACK TO NEAR
NORMAL. LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR COOL OVERNIGHT
LOWS THURSDAY AND FRIDAY MORNINGS. AT THIS TIME IT APPEARS THAT LOWS
WILL DROP NO FURTHER THAN NEAR 40 DEGREES...BUT FROST POTENTIAL WILL
HAVE TO BE MONITORED...ESPECIALLY IN THE EASTERN OZARKS.

A WARM WEEKEND IS IN STORE AS THE UPPER RIDGE REMAINS THE DOMINANT
FEATURE AND SURFACE HIGH PRESSURE SHIFT OFF TO THE EAST. HIGHS WILL
CLIMB ABOVE NORMAL WITH READINGS IN THE 70S.

FOSTER

&&

.AVIATION...
AFTER A BRIEF CLEAR SLOT IN THE WAKE OF EVENING CONVECTION...STRATUS
WAS BEGINNING TO ROTATE BACK INTO THE AREA EARLY THIS MORNING
UNDERNEATH A SLOW MOVING UPPER LEVEL LOW CENTERED OVER SE KS.
CEILINGS WILL AVERAGE TOWARD THE LOWER VFR END BETWEEN 3 AND 4KFT
THROUGH MUCH OF THE DAY...BUT COULD TEMPORARILY LOWER TO AROUND 2000
FEET IN THE VICINITY OF AN APPROACHING COLD FRONT THIS MORNING.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAY ACCOMPANY THE FRONT
AS WELL...BUT AFFECT ON VISIBILITY AND CEILINGS SHOULD BE NEGLIGIBLE
SO HAVE LEFT THEM OUT OF THE TERMINAL FORECASTS.

WINDS WILL GRADUALLY SHIFT FROM THE SW INTO THE W AND NW DURING THE
DAY AS THE SURFACE LOW AND ATTENDANT COLD FRONT SLIDE EAST ACROSS
MISSOURI. IN THE WAKE OF FRONTAL PASSAGE...WINDS COULD BECOME QUITE
GUSTY...ESPECIALLY AT JOPLIN TERMINAL WHERE 25 KNOTS IS NOT OUT OF
THE QUESTION.

BOOKBINDER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 12, 5:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT TUE APR 12 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121800-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
600 AM CDT TUE APR 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY EAST OF
  AN OSCEOLA TO GAINESVILLE LINE.

  DISCUSSION:

  AN UPPER LEVEL STORM SYSTEM WILL PUSH ACROSS THE REGION TODAY.
  ASSOCIATED COLD AIR ALOFT AND MARGINAL INSTABILITY WILL SUPPORT
  SCATTERED THUNDERSTORMS THIS AFTERNOON. SMALL HAIL WILL BE THE
  PRIMARY HAZARD GIVEN THE RELATIVELY LOW FREEZING LEVEL. SEVERE
  WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

FOSTER

In the hours before

Local storm report, Apr 12, 7:36 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0836 AM CDT TUE APR 12 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      1 S NOBLE               36.74N 92.57W
04/11/2005                   OZARK              MO   CO-OP OBSERVER

            NUMEROUS LOW-WATER CROSSINGS FLOODED.

AL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Texas

When
April 12, 8:00 AM CST to 12:00 PM CST
Where
Texas forecast zone
Reported by
DEPT OF HIGHWAYS
Coordinates
37.317, -91.965 (the zone’s center; the record gives no point)

A low water crossing along Highway U west of Highway 137 was impassable for several hours following the occurrence of heavy thunderstorms.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448677.